Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2013, 8:54 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 8:54 PM MST (03:54 UTC)
- Expired
- Jul 26, 2013, 11:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 125 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132 WGUS55 KFGZ 270354 FFWFGZ AZC025-270645- /O.NEW.KFGZ.FF.W.0013.130727T0354Z-130727T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 854 PM MST FRI JUL 26 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 1145 PM MST * AT 848 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE DOCE BURN AREA. THIS WARNING IS PRIMARILY FOR THE NORTHERN PORTION OF THE DOCE BURN AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS NEAR THE DOCE BURN AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE HEAVY RAIN WILL LIKELY TRIGGER LIFE-THREATENING FLASH FLOODS...AS WELL AS MUDSLIDES...ROCKSLIDES...AND DEBRIS FLOWS WITHIN AND DOWNSTREAM OF THE DOCE FIRE BURN AREA. RESIDENCES NEAR WASHES AND CREEKS IN THE AREA MAY BE AFFECTED BY HIGH WATER...ROCK MATERIAL... AND DEBRIS. ROADWAYS WILL LIKELY BE INUNDATED OR WASHED OUT. IF YOU CANNOT MOVE SAFELY OUT OF THE WAY OF FLASH FLOODING BEFORE IT BEGINS...SHELTER IN PLACE IN A STURDY STRUCTURE. AREAS IMPACTED BY THIS WARNING INCLUDE BUT ARE NOT LIMITED TO SUNDOWN ACRES...AMERICAN RANCH...AND MINT CREEK RANCH IN THE WILLIAMSON VALLEY AREA NEAR PRESCOTT...MAINLY NEAR AND WEST OF MINT WASH. && LAT...LON 3468 11258 3468 11254 3464 11250 3461 11259 $$ BAK
2 follow-up statements
586 WGUS75 KFGZ 270421 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 921 PM MST FRI JUL 26 2013 AZC025-270645- /O.CON.KFGZ.FF.W.0013.000000T0000Z-130727T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ- 921 PM MST FRI JUL 26 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MST FOR CENTRAL YAVAPAI COUNTY... AT 915 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE RAIN OVER THE DOCE BURN AREA. EXPECT LIGHT TO MODERATE RAIN TO PERSIST FOR THE NEXT HOUR...WITH FLASH FLOOD CONDITIONS CONTINUING OVER AND DOWNSTREAM OF THE NORTHERN PORTIONS OF THE BURN AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... AREAS IMPACTED BY THIS WARNING INCLUDE BUT ARE NOT LIMITED TO SUNDOWN ACRES...AMERICAN RANCH...AND MINT CREEK RANCH IN THE WILLIAMSON VALLEY AREA NEAR PRESCOTT...MAINLY NEAR AND WEST OF MINT WASH. && LAT...LON 3468 11258 3468 11254 3464 11250 3461 11259 $$ BAK
615 WGUS75 KFGZ 270521 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1021 PM MST FRI JUL 26 2013 AZC025-270527- /O.CAN.KFGZ.FF.W.0013.000000T0000Z-130727T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ- 1021 PM MST FRI JUL 26 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL YAVAPAI COUNTY... WEATHER RADAR INDICATES ONLY A FEW LIGHT RAIN SHOWERS REMAIN OVER THE DOCE BURN AREA...AND THE THREAT OF FLASH FLOODING HAS ENDED. NO REPORTS OF FLOODING HAVE BEEN RECEIVED AT THIS TIME. EXPECT ELEVATED FLOWS IN STREAMS THROUGH MIDNIGHT AS WATER CONTINUES TO DRAIN FROM THE BURN AREA. LAT...LON 3468 11258 3468 11254 3464 11250 3461 11259 $$ BAK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:58 PM MST, 5 hours 56 minutes earlier.
Area forecast discussion, Jul 26, 2:58 PM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 258 PM MST FRI JUL 26 2013 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER ARIZONA PRODUCING DAILY SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE TO BE THE MAIN THUNDERSTORM THREATS. && .DISCUSSION...ANOTHER ACTIVE MONSOON DAY HAS SET UP ACROSS NORTHERN AZ. CONVECTION BEGAN EARLY THIS MORNING FAVORING YAVAPAI COUNTY AND HAS LEFT A COOLER MORE STABLE BOUNDARY LAYER BEHIND. THIS BRINGS SOME CONCERN AS TO WHETHER OR NOT FURTHER DEVELOPMENT WILL OCCUR HERE. HOWEVER CLOUD COVER IS BEGINNING TO THIN...LOTS OF MOISTURE IS IN PLACE...AND THE UPPER TROUGH IS STILL ROTATING THROUGH THE AREA...ALL LEADING TO A GOOD CHANCE OF FURTHER CONVECTION. FURTHER TO THE NORTHEAST...A CONVECTIVE LINE HAS PUSHED INTO THE NAVAJO NATION FROM WESTERN NM AND WILL MOVE TO THE SOUTHWEST FILLING IN THE NORTHEAST PLATEAUS AND LIKELY THE LITTLE CO RIVER VALLEY LATER THIS AFTERNOON. THOUGH HEAVY RAIN IS POSSIBLE WITH ANY OF THE STORMS TODAY...FEEL THE FLASH FLOOD WATCH AREA IS STILL IN GOOD SHAPE FOR THE MOGOLLON RIM SOUTH WHERE THE DEEPEST MOISTURE AND MOST RECENTLY SATURATED SOILS POSE THE LARGEST THREAT. A FEW STORMS TODAY COULD BECOME STRONG WITH HAIL AND STRONG WINDS POSSIBLE. THE HIGH PRESSURE CENTERED OVER NORTHERN AZ TODAY MOVES EAST TO THE AZ/NM BORDER SATURDAY WITH A SOUTHERLY FLOW DEVELOPING. WE MAY ACTUALLY SEE A SLIGHT INCREASE IN MOISTURE IF THE SOUTHERLY FLOW CAN TAP INTO THE MOISTURE POOL OVER THE LOW DESERTS. OVERALL...EXPECT ANOTHER DAY OF SCATTERED TO NUMEROUS SHOWERS AND STORMS GENERALLY PROPAGATING TO THE NORTHEAST. A TROUGH PUSHING INTO THE SOUTHWEST U.S. EARLY NEXT WEEK WILL BRING SOUTHWEST FLOW WITH SLOWLY THINNING MOISTURE LEVELS. THIS DRYING TREND CAN OFTEN BE OVERDONE BY THE MODELS THIS TIME OF YEAR AND WE EXPECT IT WON'T BE AS DRASTIC AS THEY SUGGEST...BUT STILL BELIEVE A DOWNWARD TREND IN SHOWER AND THUNDERSTORM COVERAGE CAN BE EXPECTED. && .AVIATION...FOR THE 00Z PACKAGE...SCT-NUMEROUS SHRA/TSRA WILL CONTINUE TO AROUND 03Z THEN DECREASE BY 03Z...BUT SOME MAY CONTINUE OVERNIGHT. EXPECT IFR/LIFR CONDITIONS IN THE STRONGEST STORMS. STORMS WILL INCREASE AGAIN AFTER 17-18Z SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER NORTHERN ARIZONA THROUGH SUNDAY. AFTERNOON HEAVY RAIN SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY. THE MAIN THREATS TO OPERATIONS WILL BE FROM LOCALIZED FLASH FLOODING AND LIGHTNING. MONDAY THROUGH WEDNESDAY...A DOWNWARD TREND IN THUNDERSTORM ACTIVITY FOR NORTHWESTERN ARIZONA WILL DEVELOP FROM MONDAY ONWARD. .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 8 PM MST THIS EVENING FOR AZZ008-015>018-037-038. && PUBLIC.........MCS AVIATION.......MAS FIRE WEATHER...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 26, 11:16 AM MST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1116 AM MST FRI JUL 26 2013 AZZ004>018-037>040-270900- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1116 AM MST FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLASH FLOOD WATCH IN EFFECT THROUGH 8 PM MST TODAY FOR PORTIONS OF NORTHERN ARIZONA... A VERY MOIST AND UNSTABLE ENVIRONMENT WILL CONTINUE ACROSS THE REGION TODAY. SCATTERED TO WIDESPREAD THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE EXPECTED TO DEVELOP. THE DEEPEST MOISTURE AND MOST SATURATED SOILS ARE ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD INTO YAVAPAI AND NORTHERN GILA COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS THROUGH 8 PM MST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOIST CONDITIONS WILL PERSIST WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. CONVECTIVE ACTIVITY MAY DECREASE SLIGHTLY IN COVERAGE BY MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 5:19 PM MST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
519 PM MST FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 2 N GRAND CANYON VILLAG 36.08N 112.15W
07/26/2013 COCONINO AZ PARK SERVICE
LARGE WALL OF WATER ON GARDEN CREEK IN GRAND CANYON
CARRYING LARGE BOULDERS AND DEBRIS SWEPT THROUGH INDIAN
GARDENS. TRAILS WASHED OUT. ESTIMATED 8 TO 10 FT DEEP IN
SPOTS.
&&
EVENT NUMBER FGZ1300054
MCSSpecial weather statement, Jul 26, 6:34 PM MST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 634 PM MST FRI JUL 26 2013 AZZ015-270200- COCONINO AZ- 634 PM MST FRI JUL 26 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 700 PM MST AT 624 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM THE DOWNTOWN AREA UP THROUGH CHESHIRE WILL CONTINUE TO BRING HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS...MOVING WEST AT 10 MPH. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON STREETS AND ROADWAYS IN THE CITY OF FLAGSTAFF. BE PREPARED TO SLOW DOWN DUE TO STANDING WATER IN PLACES. LOCATIONS IMPACTED INCLUDE... FLAGSTAFF... FORT VALLEY... KACHINA VILLAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3507 11171 3528 11179 3530 11157 3512 11153 TIME...MOT...LOC 0130Z 079DEG 9KT 3519 11166 TC
Local storm report, Jul 26, 7:37 PM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
737 PM MST FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN FORT VALLEY 35.26N 111.73W
07/26/2013 M2.25 INCH COCONINO AZ TRAINED SPOTTER
&&
EVENT NUMBER FGZ1300055
DGVThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:00 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 3 hr |
| Jul 26, 6:34 PM MST | Special Weather Statement | FGZ | 26 min | |
| Jul 27, 7:38 AM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Jul 27, 10:34 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Navajo | 12 hr |
| Jul 27, 10:58 AM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 3 hr |
| Jul 27, 2:16 PM MST | Areal Flood Advisory | FGZ | Coconino | 4 hr |
| Jul 27, 2:59 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 27, 3:21 PM MST | Flash Flood Warning | FGZ | Coconino | 4 hr |
| Jul 27, 3:40 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 27, 4:17 PM MST | Areal Flood Advisory | FGZ | Yavapai | 88 min |
| Jul 27, 4:35 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Jul 27, 4:49 PM MST | Special Weather Statement | FGZ | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.